Fibroid and polyps removed

by Francoise

I am 37 years old and recently have the fibroid and polyps removed. A week after the surgery, the doctor put me on Northisterone 5mg twice a day for 2 months.

It has been a month since I am taking the pill but I see no improvment in terms of hairloss or facial acne. I am wondering how my body will react when I stop taking the pill in 1 month's time? Do you think it is good to supplement with progestrone cream after I stop the pill since I am definitely an estrogen dominance case? I was considering Vitex but read somewhere it also promotes estrogen formation if used for more than a few weeks.

Please help. I am lost.

Comments for Fibroid and polyps removed

Click here to add your own comments

Aug 31, 2010
Love to know too
by: Anonymous

I'd love to know the answer to this as well. I currently have acne and facial hair due to high testosterone levels most likely caused by high thyroid levels. I was tested and also am estrogen dominant.

I have been taking vitex (should I stop?) for 3 weeks now and just started on my 2nd cycle of progesterone cream... it was suggested by my dr. to use it from day 20-end of cycle, thoughts?

Is it ok to use vitex and progesterone? Or is it one or the other? Thanks.

Sep 01, 2010
Fibroid and polyps removed
by: Wray

Hi Francoise Norethisterone or norethindrone, can cause although rarely, acne and hirsutism. For more info please see here. Fibroids are stimulated by excess oestrogen, this hormone is a mitogen causing cells to divide and multiply. For more info please see our page on Fibroids. All contraceptives stop ovarian function, so no oestrogen, testosterone or progesterone is made. It's often given for acne as it stops testosterone production. Although testosterone is implicated in acne, it's far more complicated than merely stopping testosterone production. For more info please see our page on Acne. Something women are not warned about is when stopping the pill ovarian function will of course start up again. The first two hormones made are oestrogen and testosterone, as these are made in the follicular or first half of the cycle. But it can often be weeks before the ovaries start ovulating and making progesterone. Which only means these two hormones will be dominant until progesterone is finally made. Testosterone also causes hair loss too, so both this and the acne can return when stopping the pill. For more info on contraceptives in general please see our page on Contraceptives. If you should consider progesterone please see our page on How to use progesterone cream. But before you do please see the page on Oestrogen Dominance. Vitex does have oestrogenic properties. I suggest you consider taking 2000mg/day N-acetyl cysteine, 2000mg/day inositol and 2-3mg/day biotin for the hair loss. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.

Search over 7,500 pages on this site...